Recent progress in velocity averaging
Journées équations aux dérivées partielles (2015), article no. 1, 17 p.

A classical result in kinetic theory establishes that if f(x,v) and v· x f(x,v) both belong to L 2 x n × v n , then K fdvH 1 2 x n , for any compact set K v n . Such regularity statements are known as velocity averaging lemmas and have important implications in the analysis of kinetic equations.

It was asked in [2] whether other settings of velocity averaging could produce a similar maximal gain of regularity of half a derivative. This question, motivated by an earlier work of Pierre-Emmanuel Jabin and Luis Vega [17] on the subject, turns out to be surprisingly rich and difficult, and it is, for the moment, far from being fully understood.

In this article, after recalling some classical results in the field, we survey the recent developments from [2], where new settings of velocity averaging lemmas were investigated. We also formulate a few conjectures, mainly derived from a dimensional analysis and by analogy with known results, thus delimiting the possibilities for other new settings of velocity averaging.

@article{JEDP_2015____A1_0,
     author = {Ars\'enio, Diogo},
     title = {Recent progress in velocity averaging},
     journal = {Journ\'ees \'equations aux d\'eriv\'ees partielles},
     eid = {1},
     publisher = {Groupement de recherche 2434 du CNRS},
     year = {2015},
     doi = {10.5802/jedp.630},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/jedp.630/}
}
TY  - JOUR
AU  - Arsénio, Diogo
TI  - Recent progress in velocity averaging
JO  - Journées équations aux dérivées partielles
PY  - 2015
DA  - 2015///
PB  - Groupement de recherche 2434 du CNRS
UR  - http://www.numdam.org/articles/10.5802/jedp.630/
UR  - https://doi.org/10.5802/jedp.630
DO  - 10.5802/jedp.630
LA  - en
ID  - JEDP_2015____A1_0
ER  - 
Arsénio, Diogo. Recent progress in velocity averaging. Journées équations aux dérivées partielles (2015), article  no. 1, 17 p. doi : 10.5802/jedp.630. http://www.numdam.org/articles/10.5802/jedp.630/

[1] Agoshkov, V. I. Spaces of functions with differential-difference characteristics and the smoothness of solutions of the transport equation, Dokl. Akad. Nauk SSSR, Volume 276 (1984) no. 6, pp. 1289-1293 | MR 753365 | Zbl 0599.35009

[2] Arsénio, Diogo; Masmoudi, Nader Maximal gain of regularity in velocity averaging lemmas (2015) (submitted for publication)

[3] Arsénio, Diogo; Saint-Raymond, Laure Compactness in kinetic transport equations and hypoellipticity, J. Funct. Anal., Volume 261 (2011) no. 10, pp. 3044-3098 | Article | MR 2832590 | Zbl 1231.42023

[4] Bergh, Jöran; Löfström, Jörgen Interpolation spaces. An introduction, Springer-Verlag, Berlin-New York, 1976, pp. x+207 (Grundlehren der Mathematischen Wissenschaften, No. 223) | MR 482275 | Zbl 0344.46071

[5] Bézard, Max Régularité L p précisée des moyennes dans les équations de transport, Bull. Soc. Math. France, Volume 122 (1994) no. 1, pp. 29-76 | Numdam | MR 1259108 | Zbl 0798.35025

[6] Bouchut, F. Hypoelliptic regularity in kinetic equations, J. Math. Pures Appl. (9), Volume 81 (2002) no. 11, pp. 1135-1159 | Article | MR 1949176 | Zbl 1045.35093

[7] Castella, François; Perthame, Benoît Estimations de Strichartz pour les équations de transport cinétique, C. R. Acad. Sci. Paris Sér. I Math., Volume 322 (1996) no. 6, pp. 535-540 | MR 1383431 | Zbl 0848.35095

[8] Constantin, P.; Saut, J.-C. Local smoothing properties of dispersive equations, J. Amer. Math. Soc., Volume 1 (1988) no. 2, pp. 413-439 | Article | MR 928265 | Zbl 0667.35061

[9] DeVore, Ronald; Petrova, Guergana The averaging lemma, J. Amer. Math. Soc., Volume 14 (2001) no. 2, pp. 279-296 | Article | MR 1815213 | Zbl 1001.35079

[10] DiPerna, R. J.; Lions, P.-L.; Meyer, Y. L p regularity of velocity averages, Ann. Inst. H. Poincaré Anal. Non Linéaire, Volume 8 (1991) no. 3-4, pp. 271-287 | Numdam | MR 1127927 | Zbl 0763.35014

[11] Fefferman, Charles The multiplier problem for the ball, Ann. of Math. (2), Volume 94 (1971), pp. 330-336 | MR 296602 | Zbl 0234.42009

[12] Golse, François; Lions, Pierre-Louis; Perthame, Benoît; Sentis, Rémi Regularity of the moments of the solution of a transport equation, J. Funct. Anal., Volume 76 (1988) no. 1, pp. 110-125 | Article | MR 923047 | Zbl 0652.47031

[13] Golse, François; Perthame, Benoît; Sentis, Rémi Un résultat de compacité pour les équations de transport et application au calcul de la limite de la valeur propre principale d’un opérateur de transport, C. R. Acad. Sci. Paris Sér. I Math., Volume 301 (1985) no. 7, pp. 341-344 | MR 808622 | Zbl 0591.45007

[14] Grafakos, Loukas Classical Fourier analysis, Graduate Texts in Mathematics, 249, Springer, New York, 2008, pp. xvi+489 | MR 2445437 | Zbl 1220.42001

[15] Grafakos, Loukas Modern Fourier analysis, Graduate Texts in Mathematics, 250, Springer, New York, 2009, pp. xvi+504 | Article | MR 2463316 | Zbl 1158.42001

[16] Jabin, Pierre-Emmanuel; Vega, Luis Averaging lemmas and the X-ray transform, C. R. Math. Acad. Sci. Paris, Volume 337 (2003) no. 8, pp. 505-510 | Article | MR 2017127 | Zbl 1030.35005

[17] Jabin, Pierre-Emmanuel; Vega, Luis A real space method for averaging lemmas, J. Math. Pures Appl. (9), Volume 83 (2004) no. 11, pp. 1309-1351 | Article | MR 2096303 | Zbl 1082.35043

[18] Lions, Pierre-Louis Régularité optimale des moyennes en vitesses, C. R. Acad. Sci. Paris Sér. I Math., Volume 320 (1995) no. 8, pp. 911-915 | Article | MR 1328710 | Zbl 0827.35110

Cité par Sources :